Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Weight gain and bloated stomach on carbimazole, please help

I have been on carbimazole for approx 10wks to treat hyperthyroidism. I have found although i am extremely strict in what i eat i am gaining approx 3-4 lbs a week and my abdo is very bloated with excess wind. I also have some water retention causing me to pass urine every 30 mins... All this is getting me down especially the weight gain, i weighed 8st 11lb 10 weeks ago and today weigh 9st 8lb... The Endo said i may have to take this medication for upto 2 yrs....I don t think i can emotionally cope with this for that long... Please help....
Asked On : Thu, 27 Jan 2011
Answers:  2 Views:  2803
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response
Hi: I am an endocrinologist. You had been given carbimazole to treat your hyperthyroidism. i understand that are gaining weight and bloated, which means you are becoming hypothyroid. Check your Thyroid functions and reduce your carbimazole, you will be perfectly fine.
Answered: Fri, 28 Jan 2011
I find this answer helpful
  User's Response
Thank you for your reply. I was taking 40mg for 7 weeks and this was reduced to 20mg after my last blood test. Is it normal to gain so much weight in such a short space of time.. My stomach is huge too. Thanks
Answered: Fri, 28 Jan 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor